MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
The quattro catheter (lot#: 209655) was smoothly inserted into the patient's right femoral vein to induce hypothermia.Approximately 20 hours into treatment, during the cooling phase, the thermogard system generated an "air trap" alarm.The 500-ml saline bag was found to be empty.There was no fluid on the floor, the patient's bed, or the console.The quattro catheter was removed.The customer reported observing a damaged balloon and suspected that approximately 200 ml of saline may have infused into the patient's bloodstream.The catheter was replaced, and treatment continued and completed using the same thermogard console.No patient injury occurred, and the patient remained alive and stable.
 
Additional Manufacturer Narrative
The reported complaint of a suspected catheter leak with a damaged balloon was not confirmed during visual and functional testing of the returned quattro catheter.No issues or discrepancies were found.No leak, damage, or device malfunction was observed during testing, and the catheter functioned as intended.During functional testing of the returned catheter, all infusion ports and lumens were flushed without resistance, except for the medial luer port, which was clogged with blood in the tubing.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloon was fully inflated when pressurized up to 100 psi.No leak or issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known-good start-up kit (suk) and ran on a peristaltic pump for 10 minutes at a flow rate of 240 ml/min.No leak was found, and the catheter functioned as intended.During additional functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system.The system was run in max warming mode at a target temperature of 37 °c for 60 minutes, followed by max cooling mode at a target temperature of 35 °c for 60 minutes.No leaks were observed during testing.The balloon functioned appropriately, warming during the warming mode and cooling during the cooling mode.The suk red pinwheel rotated normally.No issues were identified, and the catheter performed as intended.
 
Additional Manufacturer Narrative
Section a.Patient information was updated.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24974070
Report Number3010617000-2026-00263
Device Sequence Number21446525
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number209655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient Weight70 KG